MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER
Model Number GS-R6ST1C10W
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Cramp(s) /Muscle Spasm(s) (4521)
Date of Event 09/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted d6b: explanted date: device was not explanted the actual device is not available for return.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that the destination slender sheath unraveled in the radial artery due to spasm.Patient had to go for surgery and the device was removed during surgery.The procedure being performed was a superior mesenteric artery (sma) stenting.The patient was fine pre procedure, alert and awake.The estimated blood loss was less than 250cc.Additional information was received on 25sept2024: resistance was encountered upon removal due to spasm.We inflated blood pressure (bp) cuff higher up the arm, gave more nitro, patient was sedate as we had anesthesiologist for the case.The patient was stable.After cut-down and retrieving the sheath they gained access higher in the brachial and the superior mesenteric artery (sma) stenting was completed.The patient was a skinny older lady.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted, however, the account provided a photo of the r2p device, and the sheath was uncoiling near the sheath tip.The complaint can be confirmed for a sheath breakage based on the photo provided by the account.Without a sample, the exact root cause cannot be determined.The likely root cause is the patient spasm was not fully alleviated before attempted removal of the sheath.The spasm likely prevented the sheath from withdrawing due to increased resistance and led to the sheath breakage.The r2p ifu was reviewed, and it states: "caution: while inserting or withdrawing, if resistance is met, do not advance or withdraw the sheath until the cause of resistance has been determined." review of device history record (dhr) showed there were no issues noted during the manufacture of the product that could have contributed to this complaint condition.Currently, no action is recommended since the risk evaluation is within the predetermined limits in the hazard based risk table (hbrt).
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.One tr band, inflator and packaging were returned for assessment.The sample was subject to visual analysis.No damage or deformities were noted on the band or inflator.There is 4.5ml of air left in the band.The sample was subject to leak testing.Approximately 18ml of air was injected into the band and submerged in a water bath for 30 seconds.Air bubbles were observed from the check valve.The sample failed leak testing.The check valve was deconstructed to check for damage or foreign matter.Upon deconstruction, a piece of foreign matter was found.The complaint can be confirmed for air leakage issues.The cause is foreign matter in the check valve.The operations quality engineer was notified about this issue and a non-conformance (nc) was initiated.The nc will contain root cause analysis and corrective actions.Review of dhr showed there were no issues noted during the manufacture of the product that could have contributed to this complaint condition.Currently, no action is recommended since the risk evaluation is within the predetermined limits in the hazard based risk table (hbrt).

Brand Name
R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key20516008
Report Number1118880-2024-00154
Device Sequence Number15593317
Product Code DYB
UDI-Device Identifier00389701012353
UDI-Public(01)00389701012353(17)261101(10)0000602773
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K193125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGS-R6ST1C10W
Device Catalogue NumberGS-R6ST1C10W
Device Lot Number0000602773
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer10/31/2024
12/17/2024
Initial Report FDA Received Date10/23/2024
Supplement Report FDA Received Date11/27/2024
12/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.035" GLIDEWIRE.; 75CM SHEATH.; DESTINATION SLENDER GWA 0.035.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexFemale